Sep 13, 2013 - 10:48 am
I am in the dark. I thought that the purpose of castration, Bicaltumide, and Hormone Therapy was to eliminate ALL testosterone. Then, the very knowledgeable and gifted Vasco suggested TRT with patches. So, I go to the internet and search and find this link:
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3424887/ This was VERY informative for me, although I am not sure I understand it all. It appears to me that this article says that there are serious risks from T deprivation like possible serious heart trouble in two years as well as weakening of the bones. (Now, this is MY interpretation of what I read, and I may be wrong!!! Reader beware!!) I think it also says that there have been no definitive tests about the use of TRT and the risks associated, but there is alot of debate.
In my case, I would definitely assume any extra risk to be able to use TRT. I know well the effects of T supplementation and T deprivation. T deprivation literally destroyed my body, my strength and had unpleasant mental effects as well, along with all the other side effects. After losing 30 lbs of muscle in ten weeks, I was depressed. Since that time, I have revised my diet and my work out program and have gained 8 pounds back. I mention this to illustrate that even with no T and in old age, it is still possible to improve the body and progress the health, both physically and mentally. And I feel very strongly that exercise MUST be a part of Pca treatment. Everyone can and will improve their chances, their immune system, their mental state, muscular structure and bone structure with an exercise and diet program. Quality of life must be considered. Length of life is important, but at what cost?
So, I would greatly appreciate any input about TRT.
FINESTERIDE - I have read several posts by guys who are being treated by excellent DRs who are using 5 mg of Finesteride daily. My very uninformed Uro here said, "Don't bother." However, my research says it is a good idea. I have used it in the past, and it did shrink my prostate. However, I now believe that using Finesteride for prolonged periods may create erection problems that may not go away even if the med. is stopped. this is no longer of any concern to me. So, anyone have any advice about this? Thanks guys, there is just NO Uro here that is anywhere near up to date. love, Rakendra